Alert archive / California / Winter Storm Warnings in 2012
Winter Storm Warning 8, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Mar 30, 2012, 3:34 PM PDT. It took effect at Mar 31, 2012, 8:00 AM PDT. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2012, 3:34 PM PDT (22:34 UTC)
- In effect from
- Mar 31, 2012, 8:00 AM PDT
- Expired
- Apr 1, 2012, 7:00 AM PDT
- In force
- 23 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
951 WWUS46 KSTO 302234 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 334 PM PDT FRI MAR 30 2012 ...SIGNIFICANT SNOW RETURNS TO THE NORTHERN SIERRA NEVADA THIS WEEKEND... .ANOTHER STRONG WEATHER SYSTEM IS EXPECTED TO MOVE INTO THE NORTHERN SIERRA EARLY SATURDAY WITH LOWERING SNOW LEVELS...STRONG GUSTY WINDS AND PERIODS OF HEAVY SNOWFALL THROUGH EARLY SUNDAY. ANYONE PLANNING TRAVEL INTO THE NORTHERN SIERRA THIS WEEKEND SHOULD BE AWARE OF THE POTENTIAL IMPACTS FROM THIS LATE-SEASON WINTER STORM AND PLAN THEIR TRAVEL ACCORDINGLY. CAZ068-069-311300- /O.UPG.KSTO.WS.A.0007.120331T1400Z-120401T1400Z/ /O.NEW.KSTO.WS.W.0008.120331T1400Z-120401T1400Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 334 PM PDT FRI MAR 30 2012 ...WINTER STORM WARNING IN EFFECT FROM 7 AM SATURDAY TO 7 AM PDT SUNDAY ABOVE 5000 FEET... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING ABOVE 5000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 7 AM PDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 5 TO 10 INCHES ABOVE 5000 FEET WITH 1 TO 2 FEET POSSIBLE ABOVE 6500 FEET. * ELEVATION: SNOW LEVELS WILL INITIALLY BE ABOVE 6000 FEET BUT DROP TO AROUND 3000 FEET BY SATURDAY NIGHT. * TIMING: EARLY SATURDAY MORNING THROUGH EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: LASSEN NATIONAL PARK...INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * WINDS: SOUTHWEST WINDS 25 TO 45 MPH WITH GUSTS TO 70 MPH OR HIGHER AT TIMES THROUGH THE HIGH-ELEVATION PASSES. * IMPACTS: HAZARDOUS DRIVING CONDITIONS. POSSIBLE TRAVEL DELAYS WITH LIMITED VISIBILITY IN PERIODS OF HEAVY SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
5 follow-up statements
741 WWUS46 KSTO 311035 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 335 AM PDT SAT MAR 31 2012 ...PACIFIC STORM WILL BRING SNOW TO THE MOUNTAINS TODAY INTO SUNDAY... .A STRONG PACIFIC STORM IS TAKING AIM ON CALIFORNIA AND WILL MOVE THROUGH TODAY INTO SUNDAY BRINGING LOWERING SNOW LEVELS WITH MODERATE TO HEAVY SNOW AND STRONG WINDS TO THE MOUNTAINS OF INTERIOR NORTHERN CALIFORNIA. PERSONS PLANNING TRAVEL INTO THE HIGH COUNTRY THIS WEEKEND SHOULD BE PREPARED FOR WINTER WEATHER AND CHECK THE LATEST WEATHER AND ROAD CONDITIONS PRIOR TO DEPARTURE. CAZ068-069-312300- /O.EXT.KSTO.WS.W.0008.120331T1500Z-120401T1400Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 335 AM PDT SAT MAR 31 2012 ...WINTER STORM WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 7 AM PDT SUNDAY... * SNOW ACCUMULATIONS: 5 TO 10 INCHES ABOVE 5000 FEET WITH 1 TO 2 FEET POSSIBLE ABOVE 6500 FEET. * ELEVATION: SNOW LEVELS WILL BE 6500 TO 7500 FEET THIS MORNING BUT WILL GRADUALLY LOWER TODAY THROUGH TONIGHT TO AROUND 3000 FEET BY SUNDAY MORNING. * TIMING: SNOW WILL INCREASE THIS MORNING WITH PERIODS OF HEAVY SNOW LATE MORNING THROUGH EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: LASSEN NATIONAL PARK...INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * WINDS: SOUTHWEST WINDS 25 TO 45 MPH WITH GUSTS TO 70 MPH OR HIGHER AT TIMES THROUGH THE HIGH-ELEVATION PASSES. * IMPACTS: HAZARDOUS DRIVING CONDITIONS. POSSIBLE TRAVEL DELAYS WITH LIMITED VISIBILITY IN PERIODS OF HEAVY SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ014-063-312300- /O.NEW.KSTO.WW.Y.0016.120331T1500Z-120401T0600Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITIES OF...BURNEY...ALDER SPRINGS 335 AM PDT SAT MAR 31 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING. * SNOW ACCUMULATIONS: 3 TO 7 INCHES ABOVE 4000 FEET WITH LOCALLY UP TO A FOOT POSSIBLE OVER THE HIGHEST TERRAIN. * ELEVATION: SNOW LEVELS WILL INITIALLY BE 5500 TO 6500 FEET THIS MORNING BUT WILL LOWER TO AROUND 3500 FEET BY THIS EVENING. * TIMING: PERIODS OF MODERATE SNOW TODAY INTO THIS EVENING. * LOCATIONS INCLUDE: HIGHER ELEVATIONS OF THE SHASTA MOUNTAINS AND COASTAL RANGE. * WINDS: SOUTH TO SOUTHWEST WIND 15 TO 35 MPH WITH GUSTS UP TO 55 MPH...DECREASING THIS EVENING. * IMPACTS: DIFFICULT DRIVING CONDITIONS OVER HIGHER TERRAIN WITH LIMITED VISIBILITIES AND SLICK ROADS. POSSIBLE TRAVEL DELAYS IN PERIODS OF MODERATE SNOW AND STRONG WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT PERIODS OF MODERATE SNOW AND STRONG WIND WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
701 WWUS46 KSTO 311510 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 810 AM PDT SAT MAR 31 2012 ...PACIFIC STORM WILL BRING SNOW TO THE MOUNTAINS TODAY INTO SUNDAY... .A STRONG PACIFIC STORM WILL MOVE THROUGH TODAY INTO SUNDAY BRINGING LOWERING SNOW LEVELS WITH MODERATE TO HEAVY SNOW AND STRONG WINDS TO THE MOUNTAINS OF INTERIOR NORTHERN CALIFORNIA. PERSONS PLANNING TRAVEL INTO THE HIGH COUNTRY THIS WEEKEND SHOULD BE PREPARED FOR WINTER WEATHER AND CHECK THE LATEST WEATHER AND ROAD CONDITIONS PRIOR TO DEPARTURE. CAZ068-069-010315- /O.CON.KSTO.WS.W.0008.000000T0000Z-120401T1400Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 810 AM PDT SAT MAR 31 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY ABOVE 5000 FEET... A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY. * ELEVATION: SNOW LEVELS WILL BE 6500 TO 7500 FEET THIS MORNING BUT WILL GRADUALLY LOWER TODAY THROUGH TONIGHT TO AROUND 3500 FEET BY THIS EVENING THEN TO 3000 FEET SUNDAY MORNING. * TIMING: SNOW WILL INCREASE THIS MORNING WITH PERIODS OF HEAVY SNOW LATE MORNING THROUGH EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: LASSEN NATIONAL PARK...INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * WINDS: SOUTHWEST WINDS 25 TO 45 MPH WITH GUSTS TO 70 MPH OR HIGHER AT TIMES THROUGH THE HIGH-ELEVATION PASSES. * IMPACTS: HAZARDOUS DRIVING CONDITIONS. POSSIBLE TRAVEL DELAYS WITH LIMITED VISIBILITY IN PERIODS OF HEAVY SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ013-010315- /O.EXA.KSTO.WW.Y.0016.000000T0000Z-120401T0600Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- 810 AM PDT SAT MAR 31 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 4000 FEET... A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * SNOW ACCUMULATIONS: 3 TO 7 INCHES ABOVE 4000 FEET WITH LOCALLY UP TO A FOOT POSSIBLE OVER THE HIGHEST TERRAIN. * ELEVATION: SNOW LEVELS WILL INITIALLY BE 5500 TO 6500 FEET THIS MORNING BUT WILL LOWER TO AROUND 3500 FEET THIS AFTERNOON. * TIMING: PERIODS OF MODERATE SNOW TODAY INTO THIS EVENING. * LOCATIONS INCLUDE: HIGHER ELEVATIONS OF THE SHASTA MOUNTAINS AND COASTAL RANGE. * WINDS: SOUTH TO SOUTHWEST WIND 15 TO 35 MPH WITH GUSTS UP TO 55 MPH...DECREASING THIS EVENING. * IMPACTS: DIFFICULT DRIVING CONDITIONS OVER HIGHER TERRAIN WITH LIMITED VISIBILITIES AND SLICK ROADS. POSSIBLE TRAVEL DELAYS IN PERIODS OF MODERATE SNOW AND STRONG WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT PERIODS OF MODERATE SNOW AND STRONG WIND WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ014-063-010315- /O.CON.KSTO.WW.Y.0016.000000T0000Z-120401T0600Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF...ALDER SPRINGS 810 AM PDT SAT MAR 31 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 4000 FEET... A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * SNOW ACCUMULATIONS: 3 TO 7 INCHES ABOVE 4000 FEET WITH LOCALLY UP TO A FOOT POSSIBLE OVER THE HIGHEST TERRAIN. * ELEVATION: SNOW LEVELS WILL INITIALLY BE 5500 TO 6500 FEET THIS MORNING BUT WILL LOWER TO AROUND 3500 FEET THIS AFTERNOON. * TIMING: PERIODS OF MODERATE SNOW TODAY INTO THIS EVENING. * LOCATIONS INCLUDE: HIGHER ELEVATIONS OF THE SHASTA MOUNTAINS AND COASTAL RANGE. * WINDS: SOUTH TO SOUTHWEST WIND 15 TO 35 MPH WITH GUSTS UP TO 55 MPH...DECREASING THIS EVENING. * IMPACTS: DIFFICULT DRIVING CONDITIONS OVER HIGHER TERRAIN WITH LIMITED VISIBILITIES AND SLICK ROADS. POSSIBLE TRAVEL DELAYS IN PERIODS OF MODERATE SNOW AND STRONG WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT PERIODS OF MODERATE SNOW AND STRONG WIND WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
994 WWUS46 KSTO 311749 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1049 AM PDT SAT MAR 31 2012 ...PACIFIC STORM WILL BRING SNOW TO THE MOUNTAINS TODAY INTO SUNDAY... .A STRONG PACIFIC STORM WILL CONTINUE TO MOVE THROUGH TODAY INTO EARLY SUNDAY BRINGING RAPIDLY LOWERING SNOW LEVELS WITH MODERATE TO HEAVY SNOW AND STRONG WINDS TO THE MOUNTAINS OF INTERIOR NORTHERN CALIFORNIA. PERSONS PLANNING TRAVEL INTO THE HIGH COUNTRY THIS WEEKEND SHOULD BE PREPARED FOR WINTER WEATHER AND CHECK THE LATEST WEATHER AND ROAD CONDITIONS PRIOR TO DEPARTURE. CAZ068-069-010600- /O.CON.KSTO.WS.W.0008.000000T0000Z-120401T1400Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY 1049 AM PDT SAT MAR 31 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY. * SNOW ACCUMULATIONS: 5 TO 10 INCHES ABOVE 4000 FEET AND UP TO 18 INCHES POSSIBLE OVER THE HIGHEST TERRAIN. * ELEVATION: SNOW LEVELS BETWEEN 6500 AND 7500 FEET THIS MORNING WILL RAPIDLY LOWER TO 3500 FEET BY THIS AFTERNOON AND DOWN TO AROUND 3000 FEET BY EARLY SUNDAY MORNING. * TIMING: SNOW WILL INCREASE LATE THIS MORNING WITH PERIODS OF HEAVY SNOW THROUGH EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: LASSEN NATIONAL PARK...INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * WINDS: SOUTHWEST WINDS 25 TO 45 MPH WITH GUSTS TO 70 MPH OR HIGHER AT TIMES THROUGH THE HIGH-ELEVATION PASSES. * IMPACTS: HAZARDOUS DRIVING CONDITIONS. POSSIBLE TRAVEL DELAYS WITH LIMITED VISIBILITY IN PERIODS OF HEAVY SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ013-014-063-010600- /O.CON.KSTO.WW.Y.0016.000000T0000Z-120401T0600Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF...ALDER SPRINGS 1049 AM PDT SAT MAR 31 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 3500 FEET... A WINTER WEATHER ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * SNOW ACCUMULATIONS: 3 TO 7 INCHES ABOVE 4000 FEET WITH LOCALLY UP TO A FOOT POSSIBLE OVER THE HIGHEST TERRAIN. * ELEVATION: ABOVE 3500 FEET. * TIMING: PERIODS OF MODERATE SNOW THROUGH THIS EVENING. * LOCATIONS INCLUDE: HIGHER ELEVATIONS OF THE SHASTA MOUNTAINS AND COASTAL RANGE. * WINDS: SOUTH TO SOUTHWEST WIND 15 TO 35 MPH WITH GUSTS UP TO 55 MPH...DECREASING THIS EVENING. * IMPACTS: DIFFICULT DRIVING CONDITIONS OVER HIGHER TERRAIN WITH LIMITED VISIBILITIES AND SLICK ROADS. POSSIBLE TRAVEL DELAYS IN PERIODS OF MODERATE SNOW AND STRONG WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT PERIODS OF MODERATE SNOW AND STRONG WIND WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
060 WWUS46 KSTO 312129 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 229 PM PDT SAT MAR 31 2012 ...PACIFIC STORM WILL CONTINUES TO BRING SNOW TO THE MOUNTAINS THROUGH THIS EVENING AND INTO SUNDAY... .A STRONG PACIFIC STORM WILL CONTINUE TO MOVE THROUGH THE REGION BRINGING LOW SNOW LEVELS WITH MODERATE TO HEAVY SNOW AND STRONG WINDS TO THE MOUNTAINS OF INTERIOR NORTHERN CALIFORNIA. PERSONS PLANNING TRAVEL INTO THE HIGH COUNTRY THIS WEEKEND SHOULD BE PREPARED FOR WINTER WEATHER AND CHECK THE LATEST WEATHER AND ROAD CONDITIONS PRIOR TO DEPARTURE. CAZ068-069-010930- /O.CON.KSTO.WS.W.0008.000000T0000Z-120401T1400Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY 229 PM PDT SAT MAR 31 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY. * SNOW ACCUMULATIONS: 5 TO 10 INCHES ABOVE 4000 FEET AND UP TO 18 INCHES POSSIBLE OVER THE HIGHEST TERRAIN. SEVERAL INCHES OF SNOW MAY ACCUMULATE NEAR THE 3000 FOOT LEVEL WITH AN INCH OR SO OF SNOW FOR SOME OF THE HIGHER ELEVATIONS IN THE FOOTHILLS DOWN TO AROUND 2500 FEET. * ELEVATION: SNOW LEVELS NEAR 3000 FEET THIS AFTERNOON AND DOWN TO AROUND 2500 FEET BY EARLY SUNDAY MORNING. LOCALLY LOWER LEVELS MAY OCCUR IN HEAVIER SHOWERS THROUGH THE EVENING. * TIMING: PERIODS OF SNOW THROUGH EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: LASSEN NATIONAL PARK...INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * WINDS: SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH OR HIGHER AT TIMES THROUGH THE HIGH-ELEVATION PASSES. * IMPACTS: HAZARDOUS DRIVING CONDITIONS. POSSIBLE TRAVEL DELAYS WITH LIMITED VISIBILITY IN PERIODS OF HEAVY SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ013-014-063-010600- /O.CON.KSTO.WW.Y.0016.000000T0000Z-120401T0600Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF...ALDER SPRINGS 229 PM PDT SAT MAR 31 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 3500 FEET... A WINTER WEATHER ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * SNOW ACCUMULATIONS: 3 TO 7 INCHES ABOVE 3500 FEET WITH LOCALLY UP TO A FOOT POSSIBLE OVER THE HIGHEST TERRAIN. * ELEVATION: ABOVE 3500 FEET. * TIMING: PERIODS OF SNOW THROUGH THIS EVENING. * LOCATIONS INCLUDE: HIGHER ELEVATIONS OF THE SHASTA MOUNTAINS AND COASTAL RANGE. * WINDS: SOUTH TO SOUTHWEST WIND 15 TO 35 MPH WITH GUSTS UP TO 45 MPH...DECREASING THIS EVENING. * IMPACTS: DIFFICULT DRIVING CONDITIONS OVER HIGHER TERRAIN WITH LIMITED VISIBILITIES AND SLICK ROADS. POSSIBLE TRAVEL DELAYS IN PERIODS OF MODERATE SNOW AND STRONG WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF MODERATE SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BARUFFALDI
939 WWUS46 KSTO 010600 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1100 PM PDT SAT MAR 31 2012 CAZ013-014-063-010700- /O.EXP.KSTO.WW.Y.0016.000000T0000Z-120401T0600Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF...ALDER SPRINGS 1100 PM PDT SAT MAR 31 2012 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING ABOVE 3500 FEET... THE WINTER WEATHER ADVISORY ABOVE 3500 FEET WILL EXPIRE AT 11 PM PDT THIS EVENING FOR THE SHASTA COUNTY MOUNTAINS AND PORTIONS OF THE COASTAL RANGE. SCATTERED SNOW SHOWERS ARE EXPECTED OVER THE AREA TONIGHT BUT WITH LITTLE ADDITIONAL ACCUMULATION. $$ CAZ068-069-011400- /O.CON.KSTO.WS.W.0008.000000T0000Z-120401T1400Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY 1100 PM PDT SAT MAR 31 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY ABOVE 4000 FEET... A WINTER STORM WARNING FOR SNOW ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY. * SNOW ACCUMULATIONS: TOTAL 5 TO 10 INCHES ABOVE 4000 FEET AND UP TO 18 INCHES POSSIBLE OVER THE HIGHEST TERRAIN. SEVERAL INCHES OF SNOW MAY ACCUMULATE NEAR THE 3000 FOOT LEVEL WITH AN INCH OR SO OF SNOW FOR SOME OF THE HIGHER ELEVATIONS IN THE FOOTHILLS DOWN TO AROUND 2500 FEET. * ELEVATION: ABOVE 4000 FEET. * TIMING: PERIODS OF SNOW THROUGH EARLY SUNDAY MORNING. * LOCATIONS INCLUDE: CHESTER...QUINCY...BLUE CANYON...INTERSTATE 80 AND HIGHWAYS 50 AND 88. * WINDS: SOUTHWEST WINDS 15 TO 30 MPH WITH LOCALLY HIGHER GUSTS. * IMPACTS: HAZARDOUS DRIVING CONDITIONS. POSSIBLE TRAVEL DELAYS WITH LIMITED VISIBILITY IN PERIODS OF HEAVY SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ JHM
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Mar 30, 9:38 AM PDT, 5 hours 56 minutes earlier.
Area forecast discussion, Mar 30, 9:38 AM PDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 938 AM PDT FRI MAR 30 2012 .SHORT TERM DISCUSSION... INTERIOR NORTHERN CALIFORNIA IS IN A RELATIVE LULL BETWEEN LOW PRESSURE SYSTEMS. YESTERDAY'S SYSTEM (WHICH BROUGHT MORE THAN 3 INCHES OF RAIN TO SHASTA COUNTY NORTH OF REDDING) IS SHIFTING SLIGHTLY NORTH AND EAST. SHOWERS CONTINUE ACROSS THE COASTAL RANGES AND ALONG PORTIONS OF THE SOUTHERN CASCADES...THOUGH PRECIPITATION IS GENERALLY LIGHTER THAN IT WAS LAST NIGHT AND YESTERDAY. OTHERWISE...PARTLY TO MOSTLY CLOUDY SKIES PREVAIL ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA. TEMPERATURES AT THIS HOUR ARE A FEW DEGREES WARMER THAN 24 HOURS AGO. EXPECT THE MOISTURE PLUME TO CONTINUE TO LIFT NORTHWARD A BIT TODAY. SHOWERS SHOULD REMAIN OVER THE MOUNTAINS NORTH OF INTERSTATE 80...THOUGH CANT RULE OUT A STRAY SHOWER OR TWO IN THE SACRAMENTO VALLEY. TEMPERATURES THIS AFTERNOON SHOULD BE AROUND TO A SLIGHTLY WARMER THAN YESTERDAY. ANOTHER SYSTEM OUT IN THE NORTHCENTRAL PACIFIC WILL MOVE THROUGH THE AREA SATURDAY. THIS SYSTEM WILL HAVE STRONG UPPER LEVEL SUPPORT A GOOD MOISTURE TAP...OVER 200 PERCENT OF NORMAL. GIVEN THIS...PRECIPITATION MAY BE MODERATE TO LOCALLY HEAVY AT TIMES AS THE SYSTEM MOVES THROUGH DURING THE DAY. THE KICKER, HOWEVER, IS THAT THE SYSTEM WILL ALSO MOVE PRETTY QUICKLY...SO PRE-FRONTAL PRECIPITATION MAY LAST ONLY A FEW HOURS BEFORE MOVING THROUGH. FOR THE MOUNTAINS...STRONG OROGRAPHICS WILL BRING A LONGER DURATION OF HEAVY SNOW. A FOOT OR TWO OF SNOW AT THE HIGHEST ELEVATIONS SEEMS REASONABLE. THIS SYSTEM HAS A STRONG SURFACE FEATURE ASSOCIATED WITH IT...WITH A 985MB SURFACE LOW PROGGED TO MOVE INLAND SATURDAY. WITH A STRONG PRESSURE GRADIENT...SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS UPWARDS OF 50 TO 55 MPH SEEM LIKELY IN THE VALLEY. SOUTHWEST WIND GUSTS COULD REACH 70 MPH TOWARD THE SIERRA RIDGETOPS. CONVECTION MAY ALSO POSE A CONCERN SATURDAY AFTERNOON AND EVENING BEHIND THE COLD FRONT. THE LOCAL WRF MODEL SHOWS A WIDE SWATH OF INSTABILITY DEVELOPING IN THE VALLEY BEHIND THE FRONTAL PASSAGE AS SKIES PARTIALLY CLEAR. FORECAST SOUNDINGS SHOW A NEAR STRAIGHT- LINE HODOGRAPH...WHICH TEND TO FAVOR MULTICELL THUNDERSTORMS. AT THIS POINT THE BEST LOCATION FOR CONVECTIVE INITIATION MAY BE IN SHASTA COUNTY...WHERE OROGRAPHICS MAY PLAY A PART. CANT RULE OUT SOME QUICK-MOVING THUNDERSTORMS ELSEWHERE IN THE VALLEY AND FOOTHILLS, HOWEVER. SHOWERS MAY CONTINUE OVER THE SIERRA THROUGH LATE SATURDAY NIGHT BEFORE DISSIPATING. UPPER LEVEL RIDGE BUILDS OVER CALIFORNIA ON SUNDAY AND MONDAY...BRINGING A DRY AND WARMING PERIOD. DANG .EXTENDED DISCUSSION (TUESDAY THROUGH FRIDAY) RIDGE AXIS PUSHES EAST OF OUR CWA AS THE NEXT COLD FRONT APPROACHES. OUR REGION WILL BE BETWEEN THE HIGH AND LOW ON TUESDAY MORNING...LOOKS LIKE THE LATEST ECMWF IS NOW TRENDING TOWARDS THE GFS BY SLOWING DOWN THE FRONT BEFORE MOVING INLAND. PRE-FRONTAL SHOWERS COULD BEGIN TO AFFECT THE COASTAL AND SHASTA COUNTY MOUNTAINS INTO THE NORTHERN SAC VALLEY TUESDAY MORNING/AFTERNOON...BUT THE MAIN FRONTAL SYSTEM SHOULD ARRIVE TUESDAY NIGHT INTO WEDNESDAY MORNING. SHOWERS WILL SPREAD SOUTHEASTWARD ON WED WITH THE BEST CHANCES FOR PRECIPITATION OCCURRING NORTH OF INTERSTATE 80. LATEST ECMWF AND GFS ARE FINALLY MORE ALIGNED FOR THIS MIDWEEK SYSTEM...BOTH SHOW THE TROUGH AXIS CENTERED OVER OUR CWA ON THURSDAY MORNING CONTINUING THE CHANCE FOR RAIN/SNOW. SNOW LEVELS DURING THE TUES NIGHT-THURS MORNING SYSTEM ARE FORECAST BETWEEN 3500-4500 FT ELEVATION WITH LOCALLY LOWER LEVELS ACROSS SHASTA COUNTY TERRAIN. ON THURS NIGHT...MODEL CONFIDENCE GETS DEMOTED TO "LOW" AS THE GEM...GFS...AND ECMWF PORTRAY VARIED SOLUTIONS. THE ECMWF MAINTAINS A STRONGER, DEEP TROUGH OVER INTERIOR NORCAL. THE GFS WEAKENS THE TROUGH AND NUDGES THE AXIS EASTWARD. THE GEM BRINGS IN A SECONDARY LOW/FRONTAL SYSTEM. BY FRIDAY THE GFS HAS WEAK RIDGING OVER OUR REGION WHILE THE ECMWF STILL HOLDS ONTO THE BACK SIDE OF THE WEDNESDAY TROUGH. THE GEM HAS THE SECONDARY CLOSED LOW DIRECTLY NORTH OF OUR CWA WITH IT'S SURFACE COLD FRONT TRACKING EASTWARD ACROSS NORCAL. HAVE GENERALLY KEPT A SLIGHT CHANCE TO CHANCE OF POPS FROM THURSDAY ONWARD USING A BLEND OF THE ECMWF...GFS...AND CLIMO. JBB && .AVIATION... RAIN CONTINUES WITH PERIODS OF MVFR CONDS FOR THE NRN AND CENTRAL SAC VLY. LOCAL SLY WIND GUSTS 20 TO 30 KT ALSO EXPECTED TODAY FOR THAT REGION...ESPECIALLY IN THE KRDD-KRBL VCNTY. SAC METRO TAF SITES SOUTHWARD INTO THE KSCK-KMOD VCNTY WILL HAVE LIGHT WINDS LESS THAN 12 KTS AND COULD GET PERIODS OF -RA BUT CIGS ARE EXPECTED TO REMAIN VFR. LIGHT RAIN AND SNOW (ABOVE 7000 FT ELEVATION) ARE EXPECTED FOR MOUNTAINS WITH OSCILLATING VFR/MVFR/IFR CONDS TODAY. A STRONGER STORM SYSTEM ON SATURDAY WILL ENHANCE WINDS AFT 12Z SAT COUPLED WITH WIDESPREAD PRECIPITATION. JBB && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SATURDAY MORNING THROUGH SUNDAY MORNING ABOVE 5000 FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA... WESTERN PLUMAS COUNTY/LASSEN PARK. WIND ADVISORY FROM 8 AM TO 7 PM PDT SATURDAY CARQUINEZ STRAIT AND DELTA...NORTHERN SAN JOAQUIN VALLEY...SOUTHERN SACRAMENTO VALLEY. WIND ADVISORY FROM 5 AM TO 5 PM PDT SATURDAY CENTRAL SACRAMENTO VALLEY...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY...NORTHERN SACRAMENTO VALLEY. &&
Hazardous weather outlook, Mar 30, 6:20 AM PDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 620 AM PDT FRI MAR 30 2012 CAZ013>019-063-064-066>069-311400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 620 AM PDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY PACIFIC STORM WILL MOVE THROUGH SATURDAY BRINGING STRONG WIND AND HEAVY MOUNTAIN SNOW. WINDIEST PERIOD EXPECTED SATURDAY...WITH WINDS DECREASING SATURDAY NIGHT. HEAVIEST SNOW IN THE MOUNTAINS OF WESTERN PLUMAS COUNTY AND SIERRA NEVADA SATURDAY AFTERNOON AND NIGHT. * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WITH SMALL HAIL POSSIBLE SATURDAY AND SATURDAY EVENING. ANOTHER STORM IMPACTS INTERIOR NORTHERN CALIFORNIA WEDNESDAY INTO THURSDAY. * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Winter Storm Warnings in California, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.